Sunday, July 3, 2011

June Stuff

I'm taking June as my month off for the Koala Challenge, because I did squat last month. :/ I did a bit of writing, and submitted a few stories, but all around it was kind of a blah month, and then the end was sucked up in other things.

I've been watching my blood pressure, and it looks like it's definitely gone up. No clue why; I've been heavier than I am now with a normal BP, but I suppose age and such are piling on. My doctor gave me some medication for that. At the same visit, she gave me another medication for my edema; it was the same one I was taking before that didn't do anything, but this time we're trying twice the dosage.

I haven't actually been swelling up anymore since I got that under control -- meaning since I started spending twenty-two hours per day with my feet elevated -- but I want to get off my laptop and back to my desktop full time. I want a mouse. I want my desk with all the stuff on it. I want my computer room, with its books and software and such. The laptop works, in a hands-on-keyboard sort of way, but with just a TV tray to put Stuff on, there's no way I can keep all the things I need around me on a daily basis there. Plus I really want a mouse. So, back to the meds, to see if I can get back to the desktop at least half of the time.

That was a Thursday. I started taking the new meds Friday morning. Saturday Jim and I went downtown to a concert -- Carmina Burana, or most of it anyway, and the music was great. This was the second time I've seen it performed live, and the guy who sings the Swan Song solo always hams it up royally, which is a great giggle. The chorus was awesome, and the other two soloists, and the Seattle symphony is excellent. Unfortunately we were in a box with the front barrier way too close to the front of the seats. My bad knee doesn't like being forcibly bent for very long. I was encroaching into my husband's leg room next to me (of which he was wonderfully tolerant) but it wasn't enough. The next morning my bad knee was much worse; I had a hard time just getting around. In a three-story townhouse where there's often at least one flight of stairs between me and what I need, this is an issue. :/

Then the next day, I started having stomach trouble. It was like I had a big rock in my belly, and I had some rough times over the next few days. By Thursday night, I felt bad enough that I called the advice nurse on our insurance plan. She said that both the medications I'd started taking recently had side effects like this, so apparently I was getting it from both sides. [headdesk] She suggested I call my doctor's office even though it was closed, because they probably had someone taking after-hours calls. I did, and got a nurse, who passed my info on to the physician on call, who wasn't my doctor and wasn't there on site, and -- after the nurse relayed a message to me -- was reluctant to actually say anything to someone else's patient (then why do they have this service? [headdesk again]) but he said I should discontinue the first of the two meds and see my regular doctor. I stopped taking the one pill the next morning as advised; I have an appointment to see my regular doctor on Thursday anyway, so unless I get worse I'll just keep that one.

It's been three days that I've been off this one pill, and I now feel like I only have a medium-size rock in my stomach. [wry smile] My doctor gave me some nausea pills back when, and I've been going through them like crazy, but whatever works, right? Hopefully my doctor can find something to sub out for the other med that won't twist my guts.

My knee's been getting a bit better too, slowly. Looking back at what was going on, I'm not sure what happened with that. At first I thought it was two hours of cramping it up, but this seems excessive; it's been over a week now, and usually it only takes a few hours max to get over that kind of issue. Both of my new meds are diuretics; I'm wondering whether the knee problem is actually an issue with too much liquid getting sucked out of the pads between the joint bones? Or maybe a combination? Too many variables at once -- my inner scientist is Not Pleased. :P

In other news, there've been explosions going off around our house all week. The spousal unit exercised his Google Fu and found that the Indian reservations can sell fireworks legally. I think that's cool; I grew up with home fireworks and have missed them in recent years. Unfortunately, someone was selling sticks of dynamite -- whole, half and quarter -- as home fireworks. O_O Umm, yeah, that's a bit too much even for me. It sounds like some of the folks in the neighborhood think it's an awesome idea, though. [wince] Hopefully that part of it at least will die down after tomorrow. Umm, later today.

Other than that, not much going on. Although I've figured out that in Seattle, summer is the season when it only rains half the day. :P Not that I've been out in it much, but it's weird hearing frequent rain on the windows in June. And July. [blinkblink]

Have a great Fourth everyone, whether it's a holiday for you or not. :D



Charles Gramlich said...

I've been taking BP med for years now. Wish I didn't have to but it seems likely to be my fate now.

Angie said...

Charles -- I was on a couple a few years ago, after the Great Nosebleed Incident, but I was never convinced I needed it. When the prescriptions ran out, I just stopped taking them, and my BP was still fine. [shrug] This time, though, it seems to be real. I just wish/hope we can find meds that won't make me sick for the rest of my life. :P


Suzan Harden said...

Hang in there, girl. There's lot of stuff on the market. I felt like a lab rat until my doc found the right combo that actually worked and didn't have me puking constantly.

Angie said...

Suzan -- cold comfort right now, but I'll try. [wry smile]

Angie, feeling yucky again